Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Child has red, slightly raised rash on face, becomes red while breastfeeding

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
my 2 month year old daughter has developed a red and slightly raised rash on her face. This rash initially was slightly raised with whitish tips This rash goes red while i breastfeed her but the redness settles half an hour after she has finished feeding and now her face feels like sandpaper.
Posted Wed, 23 May 2012 in Child Health
Answered by Dr. Jasvinder Singh 3 hours later
Thanks for posting your query.

The symptoms that you have described for your 2 month old daughter may be due to atopic dermatitis in which the skin eacts abnormally and easily to irritants, food, and environmental allergens and becomes red, flaky and very itchy. It starts at an early age in 2-5 months old infants only. Symptoms clear in about half of these children by the time they are 2 or 3 years old.

The primary treatment involves prevention, includes avoiding or minimizing contact with (or intake of) known allergens. Apart from that, you can use ceramide containing topical creams like Cerave and Aveeno. Most commercial soaps wash away all the oils produced by the skin that normally serve to prevent drying.

Using a soap substitute such as aqueous cream helps keep the skin moisturized. You can use Cetaphil or Dove for this. Then apply the moisturizer immediately after bath when the skin is still moist after XXXXXXX drying.

If the symptoms persist then your doctor may prescribe topical steroids for relief. But they should be used only under medical guidance.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor